Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What are the interactions when Gabapentin, Olanzapine, Mirtazepine and Alprazolam are taken together?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2078 Questions
Question
I do not know what it is, but I . have some old prescriptions. take One of them is a small pink round flat pill that is scored - 2 halves. I Alprazalam which is small, round and pink although I am not certain that that was scored since i am out of it). It is about the same size as Levothyroxine but that is white and has the letters JSP and on the other side 5|4.

Are there serious side effects form the medicines I take and what are the interactions? I also take a lot of over the counter health supplements such s probiotics, fish oil, vitamins b-complex B-12, A D3 E, C, magnesium, and miralx for fiber and constipation. I also take co_Q10 and Tumeric as well as a dropper full of something called sleep. I used to take a liquid of "Deep Sleep." I switched to "sleep" because I couldn't get the "deep sleep"where I usually shop. I also use a Women's Multi Vitamin.

I know that you can get tooo much of some vitamins but I am careful about checking that out. I am also aware that some doctors and pharmacists feel that other than a multivitamin, the rest are a waste of money. Do you feel that taking higher doses of soe vitamins and minerals is a problem?

please excuse typos: tooo instead of toomuch of...
some not soe
Thu, 7 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Lekshmi Rita Venugopal 6 hours later
Brief Answer:
Interactions between the medications

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

I have gone through the list of medications you are taking. There are interactions between the medications.
Gabapentin, olanzapine, mirtazepine, alprazolam when taken together can cause significant sedation, drowsiness and confusion. You should avoid activities that require high level of alertness like handling machinery or driving whole on these combination. Also, avoid consuming alcohol.

Carbidopa-levodopa and olanzapine can oppose each other, reducing effectiveness of both medication. So you should follow up with your treating physician regularly in order to assess the need for dose adjustment.

Vitamin a and minerals should be taken only according to the recommended daily allowance for each. This is especially important for fat soluble vitamins, Vitamin A,D,E and K.

Also, please provide details on any imprint present on the pink pill you mentioned for identification.
Pleasd provide the active ingredient present in 'Sleep' so that I can provide details on possible drug interaction.

Regards
Dr.Lekshmi
Above answer was peer-reviewed by
 
Follow-up: What are the interactions when Gabapentin, Olanzapine, Mirtazepine and Alprazolam are taken together? 4 days later
Sleep has the following ingredients:
valerian root
Hops strobiles
Fresh skullcap herb
Passion flower herb
Chamomile flower
Fresh California XXXXXXX seed

Amount per serving 425 mg

I take all of my medicines at night which helps me sleep. Would it be better if I took olanzapine in the morning and mirtazapine at night? I take cardopa levodopa and gabapentin three times a day. I take another two dozes of gabapentin at bedtime.
 
 
Answered by Dr. Lekshmi Rita Venugopal 14 hours later
Brief Answer:
follow up answer

Detailed Answer:
Hello again,

The ingredients in sleep also increases drowsiness. If you are feeling to tired after waking up in the morning, try discontinuing Sleep. It is better to take olanzapine closer to bed time itself..If taken in the morning, you might feel tired and sedated all day.

Regards
Dr.Lekshmi
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor